Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

End of Taper WD symptoms - Dr. is surprised?


[Bi...]

Recommended Posts

Hi All,

 

I am nearing the end of my taper off of Lorazepam (Ativan), and my Addiction Psych is surprised that I am still having intense withdrawal symptoms. I recently stepped down from .25 mg lorazepam to .187 mg lorazepam (.25 mg lorazepam is equivalent to approx. 2 mg diazepam).

 

I have been slow tapering since 12/2018 and am very close to the ending dose on the taper plan. My wd symptoms have consistently ramped up after each cut and stabilized after each hold, and nothing has changed at the ending lower doses.

 

The good news is that I am doing so much better than I was when I was drugged at higher doses!                       

 

I am surprised that my Dr. is surprised with the intensity of my wd symptoms during the final stages. I notice that a lot of us in this forum microdose down to the very end which makes me suspect that intense wd symptoms at the end are not uncommon.

 

I am curious what the consensus is here among our members - is this really that uncommon?

 

Thank you all so much!

Bibs jo

 

 

 

 

Link to comment
Share on other sites

Bibs, my rotten s/x were just the same the lower I got. Dosage did not seem to affect them. But the good news is that once I discontinued the drug completely, they all ebbed away.

 

Hope this helps,

 

Katz

Link to comment
Share on other sites

I am at .125 mg and have really been struggling at the smaller doses.  I barely even notice my physical symptoms anymore because my mood is so terrible.  Hope it all ends soon.
Link to comment
Share on other sites

I'm below 1 mg Valium and symptom free but it may be because I held for 2 years while I addressed my health. From what I heard cut and hold can be rough. Can you do a daily micro taper on Lorazepam?

 

Even though you're having symptoms , it seems like they're manageable so maybe it's best to keep doing what you're doing. Good job!

Link to comment
Share on other sites

Tiki, you are at such a low dose, also great job.  I was wondering how you are managing the cuts.  Is it a dry cut?  I am still using a knife and I may weigh the cuts to get

More accurate.  Not sure that it makes it any better. The liquid is too confusing fir some reason.  Elise

Link to comment
Share on other sites

Well, I'm not surprised the doctor is surprised but I am not surprised myself  :D

 

We don't exist according to the syllabus that they are educated from. There are plenty of us but because we don't exist, the doctors don't spot us, so they classify the symptoms as not withdrawal related and medicate for a new condition. This must happen all the time. You feel like something is wrong with you that needs fixing and the doctor thinks he has the trick. Neither doctor nor patient identify withdrawal as 90%+ of the problem.

 

You're doing the right thing to ask people who really know. I'm not saying don't listen to your doctor but challenge them if something doesn't make sense immediately. Ask here if you're being pressured to do something that seems like it might be a mistake.

Link to comment
Share on other sites

I'm sorry your doctor is making you question what's going on.  It's perfectly normal that you're experiencing withdrawal symptoms! 

 

As others have said, people often see symptoms intensify as they get to lower doses.  It's a shame, but not surprising, that your doctor is knowledgeable about this.  It takes time for our systems to adjust even after the drug is out of our system.  A lot of us have felt invalidated by our doctors about the symptoms we experience. 

 

Unfortunately the medical profession needs a lot more education about benzo withdrawal.  It makes the validation you get here from members who understand even more valuable.

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...